Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 23, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jun 10, 2013, 4:40 PM CDT for 4 counties in Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 10, 2013, 5:10 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Adair County, KY, Casey County, KY, Russell County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 109 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:44 PM CDT | HAIL 0.75 | 5 Nw Coburg, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
178
WFUS53 KLMK 102140
TORLMK
KYC001-045-207-217-102210-
/O.NEW.KLMK.TO.W.0023.130610T2140Z-130610T2210Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM CDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTH CENTRAL RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTH CENTRAL TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 510 PM CDT/610 PM EDT/
* AT 434 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTHWEST OF COLUMBIA...AND MOVING EAST
AT 25 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HOLMES...ABSHER...YUMA...CHRISTINE...KNIFLEY...PURDY...DUNBAR
HILL...CASEY CREEK...ELLA...NEATSVILLE...PELLYTON...BARNETT
SPRINGS...DUNNVILLE...SYCAMORE FLAT...SANO...WEBBS CROSS ROADS...
CRESTON...RHEBER...EVANS FORD AND CLEMENTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3730 8492 3708 8493 3714 8539 3720 8535
3730 8543
TIME...MOT...LOC 2140Z 273DEG 20KT 3720 8531
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JDG3 follow-up statements
478
WWUS53 KLMK 102142
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT MON JUN 10 2013
KYC001-045-207-217-102210-
/O.CON.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
RUSSELL KY-TAYLOR KY-ADAIR KY-CASEY KY-
442 PM CDT MON JUN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASEY...
NORTHEASTERN ADAIR...SOUTH CENTRAL TAYLOR AND NORTH CENTRAL RUSSELL
COUNTIES UNTIL 510 PM CDT/610 PM EDT/...
AT 440 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF COLUMBIA...AND MOVING EAST AT 25 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
HOLMES...ABSHER...YUMA...CHRISTINE...KNIFLEY...PURDY...DUNBAR HILL...
CASEY CREEK...ELLA...NEATSVILLE...PELLYTON...BARNETT SPRINGS...
DUNNVILLE...SYCAMORE FLAT...SANO...WEBBS CROSS ROADS...CRESTON...
RHEBER...CLEMENTSVILLE AND EVANS FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3730 8534 3730 8492 3708 8493 3714 8539
3720 8535
TIME...MOT...LOC 2142Z 273DEG 20KT 3720 8530
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JDG498
WWUS53 KLMK 102154
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT MON JUN 10 2013
KYC217-102203-
/O.CAN.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
TAYLOR KY-
554 PM EDT MON JUN 10 2013
...THE TORNADO WARNING FOR SOUTH CENTRAL TAYLOR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3714 8537 3720 8535 3727 8524 3727 8520
3730 8518 3730 8492 3708 8493
TIME...MOT...LOC 2153Z 273DEG 20KT 3720 8522
$$
KYC001-045-207-102210-
/O.CON.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
RUSSELL KY-ADAIR KY-CASEY KY-
454 PM CDT MON JUN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASEY...
NORTHEASTERN ADAIR AND NORTH CENTRAL RUSSELL COUNTIES UNTIL 510 PM
CDT/610 PM EDT/...
AT 451 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF COLUMBIA...AND MOVING EAST AT 25
MPH.
HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
CHRISTINE...KNIFLEY...PURDY...DUNBAR HILL...CASEY CREEK...ELLA...
NEATSVILLE...PELLYTON...BARNETT SPRINGS...DUNNVILLE...SYCAMORE
FLAT...SANO...WEBBS CROSS ROADS...CRESTON...RHEBER...CLEMENTSVILLE...
EVANS FORD...DECATUR...RUBERT FORD AND PHIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3714 8537 3720 8535 3727 8524 3727 8520
3730 8518 3730 8492 3708 8493
TIME...MOT...LOC 2153Z 273DEG 20KT 3720 8522
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JDG502
WWUS53 KLMK 102201
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT MON JUN 10 2013
KYC001-045-207-102210-
/O.CON.KLMK.TO.W.0023.000000T0000Z-130610T2210Z/
RUSSELL KY-ADAIR KY-CASEY KY-
501 PM CDT MON JUN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASEY...
NORTHEASTERN ADAIR AND NORTH CENTRAL RUSSELL COUNTIES UNTIL 510 PM
CDT/610 PM EDT/...
AT 456 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHEAST OF COLUMBIA...AND MOVING EAST AT 25
MPH.
HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
CHRISTINE...KNIFLEY...PURDY...DUNBAR HILL...CASEY CREEK...ELLA...
NEATSVILLE...SANO...PELLYTON...WEBBS CROSS ROADS...SYCAMORE FLAT...
BARNETT SPRINGS...DUNNVILLE...DECATUR...CRESTON...HONEY ACRE...
CLEMENTSVILLE...RHEBER...EVANS FORD AND TEDDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3713 8533 3720 8528 3727 8519 3730 8518
3730 8492 3708 8493
TIME...MOT...LOC 2200Z 276DEG 20KT 3716 8521
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JDGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 4:08 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 10, 4:08 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 508 PM EDT MON JUN 10 2013 .MESOSCALE UPDATE... Issued at 505 PM EDT Mon Jun 10 2013 Raised pops in a narrow corridor from Ohio to Taylor county, where coverage is most widespread. SPC mesoanalysis indicates what we are seeing with these storms, that some supercells are possible. Rotation is coming from south to southwesterly winds across south central Kentucky working with more westerly winds just above the surface, as per area VAD wind profiles. Sigtor parameter is not overly high and data from a local tor/no-tor study indicate several parameters right on the low end of having produced tornadoes in the past. Will continue to monitor ongoing rotations and deal with them via SPS's for funnel clouds and/or warnings for the stronger cells. && .SHORT TERM (Now through Tuesday Night)... Issued at 342 PM EDT Mon Jun 10 2013 ...Severe Thunderstorm Watch #295 in effect until 11 PM EDT... Strong to severe thunderstorms have broken out across southern Kentucky this afternoon. Storms have formed along the leading edge of a mid-level vorticity maximum pushing through western Kentucky. Clearing from late this morning and into this afternoon has resulted in moderate instability developing. Best objective analysis suggests surface based CAPE values around 2000-2500 J/Kg. While mid-level lapse rates initially looked poor, upstream colder air pocket has allowed them to steepen a bit more than previously forecast. Bulk shear values are running around 40-45kts. This combined with southerly winds coming out of Tennessee has resulted in effective SRH values around 200 m2/s2 across our far southwestern sections down into northern Tennessee. In this area, we had a supercell thunderstorm develop with strong rotation. The storm continues to head southeast into TN where the best instability/shear exists. Elsewhere across the forecast area, scattered thunderstorms have redeveloped due to differential heating and the synoptic scale ascent provided by the upper vort swinging through. Objective mesoscale analysis shows best instability/shear across our southern Kentucky counties...extending over into the southern Bluegrass. Given that we'll still have some more insolation this afternoon, additional development looks likely. Given the position of the upper low and associated surface features, the best threat for storms will mainly be along and south of a line from Beaver Dam to Lexington Kentucky. A Severe Thunderstorm Watch is in effect for southern Kentucky until 11 PM EDT...though feel that much of the activity will probably be over by 8-9 PM EDT tonight. Across southern Indiana and north-central Kentucky, isolated to scattered thunderstorms will be possible through the remainder of the afternoon hours. For Tonight, the multi-model consensus is in good agreement with the upper level low swinging eastward through Kentucky and exiting our region. Skies are expected to clear from NW to SE tonight, though the models are probably a little too fast with the clearing. The combination of clear skies, light winds, and this afternoon's rains will probably result in patchy fog developing across the region. Some dense patchy fog will be possible across portions of southern Kentucky. Lows tonight should cool into the lower to middle 60s. For Tuesday and Tuesday night, high pressure will settle into the region during the day resulting in mostly sunny conditions. Highs should warm into the mid-upper 80s...with the coolest readings in the Bluegrass and warmest down in the southwest sections. Northwest flow will be over us tomorrow night and some of the models are hinting that we could see some fading MCS moving in from the northwest late Tuesday night. Given the weak signal and model spread, have opted to keep the forecast dry on this cycle and see if more forecast convergence develops in later runs. .LONG TERM (Wednesday - Monday)... Issued at 300 PM EDT Mon Jun 10 2013 The synoptic pattern at the start of the long term period will feature an expansive upper ridge across the central United States, placing the Ohio Valley in northwest flow aloft through the bulk of the long term period. This will allow for two systems of note to ride along the periphery of the ridge through the Ohio Valley, one coming midweek and another towards the end of the weekend. Wednesday will be characterized by very warm temperatures, as 850mb readings climb to 20-24C. This should allow surface temperatures to reach into the 90s, perhaps pushing the mid 90s in spots. However, recent wet conditions and rather green conditions may help to slightly offset an otherwise good setup for very warm conditions across the Ohio Valley. Guidance continues to suggest the potential for an isolated thunderstorm developing across the northern Bluegrass and higher terrain of eastern KY. Am not completely sold on the potential due to a general lack of large scale forcing. However, soundings do not show much in the way of a cap and if low-level moisture does not mix out too much, then a stray thunderstorm could be possible Wednesday afternoon. Better chances for thunderstorms approach Wednesday night into Thursday, as a strong shortwave trough rides the periphery of the strong upper ridge and slides into the Ohio Valley. Guidance is in pretty good agreement on the development of an MCS Wednesday afternoon/evening across IL/IN, quickly dropping southeast into the Ohio Valley through the overnight hours. Have favored the quicker GFS solution with timing, as plenty of DCAPE will lead to strong cold pool development and a progressive system. With 0-3km shear of 30 knots, convection should remain tied to its cold pool and could offer some severe potential, with the main threat being damaging winds. Otherwise, things will quickly dry out by late Thursday afternoon as the shortwave pushes east. Behind it, temperatures will cool into the mid 80s through the rest of the week. After a dry start to the weekend, another system will bring additional showers and thunderstorms to the Ohio Valley. Despite some subtle timing differences, decent agreement and ensemble support suggest that 40-50 POPs are warranted Sunday into Monday. && .AVIATION (18Z TAF Update)... Issued at 120 PM EDT Mon Jun 10 2013 Upper low over Illinois will continue to move eastward across the region this afternoon and evening. A wave of showers will advance eastward ahead of the above mentioned feature. Convective activity has diminished in intensity as it has headed east. Currently think that showers will be dominant feature across the terminals this afternoon with only a very slight chance of thunder. At most risk for thunder would most likely be KLEX. Shower activity should end by 10/22-23Z with clearing skies and diminishing winds. Overnight, weather is expected to be quiet with patchy fog developing. With KBWG picking up rainfall early this afternoon, locally dense terminal fog could be a problem after 11/08Z through 11/12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........RJS Short Term.......MJ Long Term........KJD Aviation.........MJ
Hazardous weather outlook, Jun 10, 3:56 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 456 PM EDT MON JUN 10 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 456 PM EDT MON JUN 10 2013 /356 PM CDT MON JUN 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL SYSTEM MOVES OVERHEAD. A FEW STRONG STORMS WILL BE POSSIBLE MAINLY ACROSS SOUTHERN KENTUCKY...WITH GUSTY WINDS IN EXCESS OF 50 MPH AND HAIL UP TO NICKEL SIZE BEING THE MAIN THREATS...AND ISOLATED TORNADOES AS A SECONDARY THREAT. THIS THREAT SHOULD END BY MID EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS THROUGH THE OUTLOOK AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THIS FEATURE WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND EARLY THURSDAY WITH HEAVY RAINS...GUSTY WINDS AND LIGHTNING BEING THE MAIN SEVERE WEATHER THREATS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OVERNIGHT ARE WELCOME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS
In the hours before
Special weather statement, Jun 10, 3:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM CDT MON JUN 10 2013
KYZ062-063-071-074-102145-
BARREN KY-EDMONSON KY-HART KY-WARREN KY-
359 PM CDT MON JUN 10 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF BROWNSVILLE...AND MOVING EAST AT
30 MPH. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PLUM SPRINGS...
GLASGOW...
CEDAR SPRING AND ELKO...
SLOANS CROSSING AND MAMMOTH CAVE...
UNION CITY AND PARK CITY...
HIGHLAND SPRINGS AND NORTHTOWN...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3702 8642 3728 8612 3721 8575 3715 8575
3714 8578 3712 8578 3711 8576 3704 8576
3702 8575 3698 8575
TIME...MOT...LOC 2058Z 265DEG 25KT 3712 8621
JDGSpecial weather statement, Jun 10, 4:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM CDT MON JUN 10 2013
KYZ064-065-077-102145-
ADAIR KY-GREEN KY-TAYLOR KY-
401 PM CDT MON JUN 10 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GREENSBURG...AND MOVING EAST AT
25 MPH. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GREENSBURG...
CAMPBELLSVILLE...
GABE AND SUMMERSVILLE...
BLUFF BOOM...
WHITEWOOD AND BLACK GNAT...
WRIGHTS AND SWEENEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3721 8568 3728 8568 3730 8569 3736 8568
3739 8516 3718 8519
TIME...MOT...LOC 2101Z 264DEG 22KT 3728 8562
JDGSpecial weather statement, Jun 10, 4:03 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM CDT MON JUN 10 2013
KYZ027-061>063-102145-
BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-
403 PM CDT MON JUN 10 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEITCHFIELD TO 12
MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM.
FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
SKAGGSTOWN AND SADLER...
ROCK CREEK AND FRAGRANT...
HORNTOWN AND SUNFISH...
LONE OAK AND ROYAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3751 8629 3747 8606 3745 8606 3744 8594
3743 8586 3721 8629 3731 8662
TIME...MOT...LOC 2102Z 280DEG 22KT 3744 8627 3733 8649
MPLocal storm report, Jun 10, 4:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 3 NNE ADAIRVILLE 36.71N 86.82W
06/10/2013 LOGAN KY TRAINED SPOTTER
AT LEAST FIVE HOUSES DAMAGED AND TREES DOWN.
&&
EVENT NUMBER LMK1300231
SZAPPANOSLocal storm report, Jun 10, 4:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG GREENSBURG 37.26N 85.50W
06/10/2013 GREEN KY TRAINED SPOTTER
TREES REPORTED DOWN.
&&
EVENT NUMBER LMK1300232
SZAPPANOSLocal storm report, Jun 10, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 3 SW MORGANTOWN 37.19N 86.74W
06/09/2013 BUTLER KY LAW ENFORCEMENT
BUTLER COUNTY DISPATCH REPORTED A COUPLE OF STATE ROADS
WERE CLOSED DUE TO HIGH WATER JUST SOUTH OF THE BARREN
RIVER.
0251 PM TSTM WND DMG 3 NNE ADAIRVILLE 36.71N 86.82W
06/10/2013 LOGAN KY TRAINED SPOTTER
AT LEAST FIVE HOUSES DAMAGED AND TREES DOWN.
0300 PM TORNADO 5 SW FRANKLIN 36.68N 86.64W
06/10/2013 SIMPSON KY TRAINED SPOTTER
TORNADO. ONE HOUSE DESTROYED.
0306 PM HAIL 2 W FRANKLIN 36.73N 86.61W
06/10/2013 M1.75 INCH SIMPSON KY TRAINED SPOTTER
0310 PM HAIL 1 E FRANKLIN 36.73N 86.56W
06/10/2013 M2.00 INCH SIMPSON KY TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
0319 PM HAIL 3 E FRANKLIN 36.73N 86.52W
06/10/2013 M0.50 INCH SIMPSON KY TRAINED SPOTTER
0344 PM HAIL 8 SW SCOTTSVILLE 36.67N 86.30W
06/10/2013 E0.50 INCH ALLEN KY TRAINED SPOTTER
SOME LARGE TREE LIMBS DOWN.
0344 PM TSTM WND DMG 8 SW SCOTTSVILLE 36.67N 86.30W
06/10/2013 ALLEN KY TRAINED SPOTTER
SOME LARGE TREE LIMBS DOWN.
0515 PM TSTM WND DMG GREENSBURG 37.26N 85.50W
06/10/2013 GREEN KY TRAINED SPOTTER
TREES REPORTED DOWN.
&&
EVENT NUMBER LMK1300223 LMK1300231 LMK1300228 LMK1300225 LMK1300226
LMK1300227 LMK1300229 LMK1300230 LMK1300232
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| Jun 9, 7:04 PM CDT | Special Weather Statement | LMK | Logan | 46 min |
| Jun 9, 7:17 PM CDT | Special Weather Statement | LMK | Ohio | 18 min |
| Jun 9, 7:41 PM CDT | Special Weather Statement | LMK | Ohio | 29 min |
| Jun 9, 7:50 PM CDT | Special Weather Statement | LMK | Butler, Logan | 45 min |
| Jun 9, 8:21 PM CDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Jun 9, 8:35 PM CDT | Special Weather Statement | LMK | Logan | 30 min |
| Jun 9, 8:57 PM CDT | Special Weather Statement | LMK | Grayson | 28 min |
| Jun 9, 9:09 PM CDT | Special Weather Statement | LMK | Logan | 31 min |
| Jun 9, 9:25 PM CDT | Special Weather Statement | LMK | Hardin | 30 min |
| Jun 9, 9:26 PM CDT | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Logan, Warren | 11 hr |
| Jun 9, 9:40 PM CDT | Special Weather Statement | LMK | Butler, Grayson, Warren | 45 min |
| Jun 10, 12:01 AM CDT | Flash Flood Warning | LMK | Butler, Logan | 3 hr |
| Jun 10, 12:55 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 45 min |
| Jun 10, 1:26 PM CDT | Special Weather Statement | LMK | Logan, Simpson | 29 min |
| Jun 10, 1:32 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 28 min |
| Jun 10, 1:50 PM CDT | Tornado Warning | LMK | Logan, Simpson | 30 min |
| Jun 10, 1:58 PM CDT | Special Weather Statement | LMK | Clinton | 32 min |
| Jun 10, 2:05 PM CDT | Tornado Warning | LMK | Allen, Simpson | 35 min |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 30 min |
| Jun 10, 2:51 PM CDT | Tornado Warning | LMK | Butler | 19 min |
| Jun 10, 3:00 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 30 min |
| Jun 10, 3:04 PM CDT | Special Weather Statement | LMK | Grayson | 46 min |
| Jun 10, 3:09 PM CDT | Special Weather Statement | LMK | Butler | 31 min |
| Jun 10, 3:14 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 31 min |
| Jun 10, 3:22 PM CDT | Special Weather Statement | LMK | Butler | 43 min |
| Jun 10, 3:26 PM CDT | Special Weather Statement | LMK | Monroe | 44 min |
| Jun 10, 3:32 PM CDT | Special Weather Statement | LMK | Green, Hart | 28 min |
| Jun 10, 3:54 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 46 min |
| Jun 10, 3:59 PM CDT | Special Weather Statement | LMK | Edmonson | 46 min |
| Jun 10, 4:01 PM CDT | Special Weather Statement | LMK | Green, Taylor | 44 min |
| Jun 10, 4:03 PM CDT | Special Weather Statement | LMK | Grayson | 42 min |
| Jun 10, 4:17 PM CDT | Tornado Warning | LMK | Adair, Green, Taylor | 28 min |
| Jun 10, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell | 29 min |
| Jun 10, 5:24 PM CDT | Special Weather Statement | LMK | Barren, Monroe | 31 min |
| Jun 10, 5:55 PM CDT | Special Weather Statement | LMK | Cumberland | 30 min |
| Jun 10, 6:25 PM CDT | Special Weather Statement | LMK | Marion | 30 min |
| Jun 10, 6:42 PM CDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jun 10, 6:50 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.